It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: Accutane woes
Feb 27, 2002
Hello Kopoli.

I think the reason why your dermo gave you a prescription of accutane is because of your age. At 25, you really shouldn't have to put up with acne anymore, you're an adult and you have other problems to worry about.

A vast majority of people who go on accutane only notice minor side effects, ie, chapped lips, dry skin, dry eyes, minor nose bleeds. There are some noted cases where more severe side effects have taken place, but those are very rare. The horror stories you read about are also very rare cases.

I live in the NE region in the US, it's winter and it's really dry right now. I've been on accutane for about 21 days now, I've only been having minor side effects.

Eye drops for the first month you'll most likely only need something along the lines of visine or clear eyes. Once the first month rolls along you might want to switch to an eye drop which lubricates the eyes moreso than just get the red out. There are these drops made by Allergan, called Refresh Plus lubricant Eye Drops, they come in indivdual droplets, in a pack of 30, which cost about 10 bucks -- my cousin used these when his eye's began to bother him, I'll most likely be picking some up once I go to get my second month's supply of accutane.

For lotion I use and suggest cetaphil's moisterizer they sell in a white plastic jar, it's thick and works wonders. You can use this lotion for your body and face, without clogging pores.

For chapped lips I suggest using Aquaphor's healing ointment. It's not classified as a lip balm, but other accutane user's and dermo's swear by this product for use on lips during courses of accutane. It can be found in the lotion portion of drug stores.

I've also been putting vasoline on the insides on my nose, it helps with the nose bleeds, I'm sure you could use the Aquaphor instead of the vasoline also.

I haven't had to use a humidifer in a few weeks. I used it the first couple of days when I started accutane, but I don't really need it anymore.

Some tips:
--If your face becomes unbearibly dry, instead of washing your face twice a day, only wash once a day. I've been washing my face only once during the day, after I work out.

--Coat your body in lotion, after I shower I put on one coat of lotion, wait 5 minutes and put on another coat, this has been working because my skin doesn't feel dry at all.

--You will most likely get an initial breakout. Even though your face has only mild acne, you'll notice during the first week or so, pimples that you've had in the past will come back. Make sure if you decide to pop your pimples that they have fully come to head. On several different occassions I've popped a pimple too early, aggrevated the crud out of it, only to find that the pimple wasn't ready to be popped, and had formed yet another whitehead.

--try to avoid alcohol while on accutane. It might offset blood test, and when drinking one beer, it feels like 4. Hangover ailments show up within an hour or two after drinking. No matter how much water you drink, I drank about 2 gallons of water throughout the day before I went out to drink, I still felt like poop afterwards.

--keep an open mind. During your initial breakout phase, you will question whether or not you made the right choice, just know that after your course of accutane, your face will be clear, perhaps clear FOREVER.

Good luck and if you have anymore questions, I have more answers!





All times are GMT -7. The time now is 08:17 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!